North Carolina, 2013Flood in North Carolina, June 25, 2013
June 25, 2013 · NWS ILM · 1 event in 1 county or zone
Training thunderstorms caused flooding in portions of Columbus County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Training thunderstorms caused flooding in portions of Columbus County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at Jun 25, 2:30 PM EST, 3 hours 52 minutes earlier.
Area forecast discussion, Jun 25, 2:30 PM EST, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
330 PM EDT TUE JUN 25 2013
.SYNOPSIS...
BERMUDA HIGH PRESSURE CENTERED WELL OFFSHORE COMBINED WITH WEAK
LOW PRESSURE INLAND...WILL MAINTAIN HUMID CONDITIONS WITH A GOOD
CHANCE OF SHOWERS AND THUNDERSTORMS MUCH OF THE UPCOMING WEEK. A
COLD FRONT WILL APPROACH THE EASTERN CAROLINAS EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
AS OF 3 PM TUESDAY...STRONG CONVECTION COULD THREATEN NORTHERN
PORTIONS OF ROBESON AND BLADEN COUNTIES THROUGH THE MID AFTERNOON
HOURS. VAPOR ANIMATIONS SHOW AN UPPER IMPULSE MOVING INTO RALEIGHS
FORECAST AREA COULD SUSTAIN THIS ACTIVITY AS THE CORES TRACK ENE
OVER OUR VERY NORTHERN ZONES. DARLINGTON COUNTY ALSO MAY SEE
ISOLATED BUT STRONG STORMS THROUGH 500 PM. ALSO...ISOLATED ACTIVITY
IS LIKELY THROUGH THE AFTERNOON ALONG THE SEA BREEZE FRONT CLOSER
TO THE COAST...BUT LACK OF UPPER SUPPORT AND SOME DRY MID-LEVEL
AIR SHOULD KEEP THIS ACTIVITY FROM GETTING VERY STRONG.
DIURNAL COOLING WILL LIKELY REMOVE STORM INTENSITY AND COVERAGE
INTO THE EARLY EVENING HOURS. MINIMUM TEMPS SHOULD BE SIMILAR TO
THAT OF LAST NIGHT WITH LOW 70S INLAND AND MIDDLE 70S CLOSER TO
THE COAST. WILL INCREASE CLOUD COVER LATE TONIGHT WITH STRATUS
AND LOW-LEVEL SATURATION EXPECTED LATE. PATCHY FOG IS LIKELY.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
AS OF 3 PM TUESDAY...FLAT MID LEVEL RIDGE WILL WEAKEN THROUGH THE
PERIOD AS FIRST SHORTWAVE TROUGH MOVES OVERHEAD AND THEN LONGWAVE 5H
TROUGH SETS UP OVER THE EAST COAST. AT THE SURFACE BERMUDA HIGH AND
PIEDMONT TROUGH WILL BE THE SIGNIFICANT FEATURES OF NOTE. DEEP
SOUTH TO SOUTHWEST FLOW WILL CONTINUE TO PUMP GULF MOISTURE INTO
THE REGION. PRECIPITABLE WATER VALUES WILL HANG IN THE 1.8 TO 2
INCH RANGE THROUGH THE END OF THE PERIOD. SEA BREEZE AND PIEDMONT
TROUGH CONVERGENCE AND DIURNAL INSTABILITY WILL HELP GENERATE
SHOWERS AND THUNDERSTORMS BOTH DAYS.
TIMING SHORTWAVE ARRIVAL WED WILL BE KEY TO POP FORECAST. IT
CONTINUES TO LOOK LIKE WAVE ARRIVES A LITTLE TOO EARLY TO ENHANCE
CONVECTION AND SUBSIDENCE BEHIND THE WAVE STARTS TO INCREASE
DURING PEAK HEATING. STILL THINK STORMS WILL DEVELOP BUT COVERAGE
IS LIKELY TO BE LESS AND CONCENTRATED FARTHER INLAND. THU WILL BE
A DIFFERENT STORY. STEEPENING MID LEVEL LAPSE RATES AS THE 5H
TROUGH DIGS SOUTH AND LOW LEVELS WARM ALONG WITH INCREASING
DIVERGENCE ALOFT SHOULD LEAD TO SIGNIFICANT COVERAGE OF STORMS IN
THE AFTERNOON AND EVENING. HOWEVER DO NOT THINK THERE WILL BE
VERY MANY STRONG TO SEVERE STORMS EITHER DAY THOUGH HEAVY RAIN
AND FLOODING CONTINUE TO BE A THREAT GIVEN DEEP MOISTURE AND SLOW
STORM MOTIONS.
TEMPERATURES WILL RANGE FROM THE MID 80S TO LOW 90S DEPENDING ON
PROXIMITY TO CONVECTION AND CLOUD COVER. LOWS WILL BE IN THE LOW TO
MID 70S.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
AS OF 300 AM TUESDAY...BIG CHANGES TO THE UPPER PATTERN DURING THE
EXTENDED...BUT LITTLE SENSIBLE WEATHER DIFFERENCES TO BE EXPERIENCED
ACROSS THE EASTERN CAROLINAS. 600DM RIDGE AT 5H EXPANDS ACROSS THE
SW...CENTERED OVER THE 4-CORNERS REGION...FORCING A DEEPENING
EASTERN CONUS TROUGH. LONGWAVE PATTERN BECOMES INCREASINGLY
AMPLIFIED...WITH THE EASTERN TROUGH BOOKENDED BY LARGE RIDGES BOTH
UPSTREAM AND DOWNSTREAM. THIS CAUSES THE LONGITUDINAL FLOW TO COME
TO A SLOW/HALT...AND THE EASTERN TROUGH WILL PERSIST THROUGH THE
EXTENDED. HOWEVER...WITH TROUGH AXIS REMAINING WELL WEST OF THE
AREA...DEEP SW FLOW WILL ADVECT TREMENDOUS MOISTURE AGAIN INTO THE
COLUMN...EVEN AS BERMUDA HIGH SLOWLY BREAKS DOWN. THIS SUPPORTS THE
POTENTIAL FOR A VERY WET PERIOD RETURNING TO THE CAROLINAS...AND
SAT-MON COULD BE EVEN WETTER THAN THE PAST FEW DAYS HAVE BEEN. WPC
QPF GRAPHICS SUPPORT THIS...AS CHANNELED MOISTURE TAPS THE GULF OF
MEXICO AND STREAMS RIGHT INTO THE AREA. FOR NOW WILL CONTINUE CHC
POP THROUGH THE PERIOD WITH HIGHS RIGHT AROUND CLIMO AND LOWS JUST A
BIT ABOVE.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
AS OF 18Z...STEERING FLOW MAY KEEP ISOLATED CELLS NEAR THE COAST
AND THE INLAND TERMINALS WILL SEE CONVECTION AFTER 19Z. SHOWERS
AND THUNDERSTORMS WILL BECOME ISOLATED AFTER 22Z. TONIGHT...MID
AND HIGH CLOUD DEBRIS WITH SOME BRIEF STRATUS POSSIBLE BEFORE
SUNRISE. WEDNESDAY...MORE OF THE SAME. CONVECTION MAY HAVE BETTER
COVERAGE TOMORROW AFTERNOON.
EXTENDED OUTLOOK...ISO/SCT AFTERNOON SHOWERS AND T-STORMS THROUGH
SUNDAY WITH LOCALIZED PERIODS OF MVFR/IFR.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM TUESDAY...SW 10-15 KT WINDS TO PREVAIL ON THE WATERS
THROUGH TONIGHT INTO EARLY TUESDAY. SEAS 3 FT IN A MIX OF 2-3 FT
SSW WAVES EVERY 4-6 SECONDS AND SE WAVES 1-2 FEET EVERY 7-9
SECONDS. ISOLATED TSTMS WILL BE POSSIBLE ON THE WATERS THROUGH
DAYBREAK TUESDAY.
SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AS OF 3 PM TUESDAY...SOUTHWEST FLOW WILL CONTINUE THROUGH THE PERIOD
WITH WATERS BETWEEN BERMUDA HIGH AND PIEDMONT TROUGH. SPEEDS ON WED
WILL BE 10 TO 15 KT BUT TIGHTENING GRADIENT ON THU WILL RESULT IN
SPEEDS INCREASING TO 15 TO 20 KT IN THE AFTERNOON AND EVENING. SEAS
2 TO 4 FT WED INCREASE TO 3 TO 5 FT THU WITH INCREASING SOUTHWEST
FLOW.
LONG TERM /FRIDAY THROUGH SATURDAY/...
AS OF 300 AM TUESDAY...HIGH PRESSURE ANCHORED WELL OFFSHORE AND COLD
FRONT STALLED WELL INLAND FROM THE COAST...WILL KEEP A CONTINUOUSLY
TIGHTENING PRESSURE GRADIENT OVER THE WATERS. THIS HELPS SW WINDS
RISE TO AROUND 20 KTS BOTH DAYS...AND SEAS BUILD IN RESPONSE TO
THESE GUSTY WINDS. WAVE HEIGHTS WILL BE 4-7 FT THROUGH THE
PERIOD...AND AN EXTENDED SMALL CRAFT ADVISORY IS POSSIBLE FOR ALL
LOCAL WATERS.
&&
.TIDES/COASTAL FLOODING...
AS OF 3 PM TUESDAY...THE HIGH TIDE CYCLE LATE TONIGHT WILL AGAIN
BREACH THE 5.5 FT MLLW SHALLOW COASTAL FLOOD THRESHOLD...AS
MEASURED BY THE ILM TIDE GAGE ALONG THE CAPE FEAR RIVER OF
DOWNTOWN WILMINGTON. THE WINDOW FOR THE COASTAL FLOOD THREAT WILL
RUN BETWEEN 11 PM AND 2 AM WEDNESDAY...PEAKING BETWEEN MIDNIGHT
AND 1 AM. ONLY MINOR AND LOW-END FLOODING IS EXPECTED.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...COASTAL FLOOD ADVISORY FROM 11 PM THIS EVENING TO 2 AM EDT
WEDNESDAY FOR NCZ107.
MARINE...NONE.
&&
NEAR TERM...VIII
SHORT TERM...III
LONG TERM...JDW
AVIATION...DL/8
TIDES/COASTAL FLOODING...MJCHazardous weather outlook, Jun 25, 3:36 PM EST, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
436 PM EDT TUE JUN 25 2013
NCZ110-262045-
COASTAL BRUNSWICK-
436 PM EDT TUE JUN 25 2013
...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
MODERATE RISK OF RIP CURRENTS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
MODERATE RISK OF RIP CURRENTS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
AMZ250-252-254-256-262045-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
436 PM EDT TUE JUN 25 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ087-096-099-105-106-108-109-SCZ017-023-024-032-033-039-053>056-
262045-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
COASTAL NEW HANOVER-INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-
FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-
INLAND GEORGETOWN-COASTAL GEORGETOWN-
436 PM EDT TUE JUN 25 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ107-262045-
INLAND NEW HANOVER-
436 PM EDT TUE JUN 25 2013
...COASTAL FLOOD ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 2 AM
EDT WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
COASTAL FLOOD ADVISORY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 25, 3:52 PM EST, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
452 PM EDT TUE JUN 25 2013
SCZ055-056-252145-
COASTAL GEORGETOWN-INLAND GEORGETOWN-
452 PM EDT TUE JUN 25 2013
...A STRONG THUNDERSTORM WILL MOVE ACROSS GEORGETOWN COUNTY THROUGH
545 PM EDT...
AT 452 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LAMBERT...OR ABOUT 16 MILES WEST OF GEORGETOWN...MOVING EAST AT 15
MPH.
SOME LOCATIONS IMPACTED INCLUDE GEORGETOWN...ANDREWS...GRAVES...
LAMBERT AND SAMPIT.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3327 7957 3328 7961 3328 7962 3336 7965
3337 7963 3339 7963 3344 7959 3352 7939
3333 7920 3325 7955
TIME...MOT...LOC 2052Z 253DEG 12KT 3335 7953
ZOUZIASSpecial weather statement, Jun 25, 4:15 PM EST, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
515 PM EDT TUE JUN 25 2013
NCZ096-099-105-109-252215-
BLADEN-COLUMBUS-INLAND BRUNSWICK-INLAND PENDER-
515 PM EDT TUE JUN 25 2013
...STRONG THUNDERSTORMS WILL MOVE ACROSS BRUNSWICK...PENDER...BLADEN
AND COLUMBUS COUNTIES THROUGH 615 PM EDT...
AT 514 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM ROWAN TO COUNCIL TO 8 MILES SOUTHWEST OF
EMERSON...OR ALONG A LINE EXTENDING FROM 20 MILES EAST OF
ELIZABETHTOWN TO 15 MILES SOUTHEAST OF ELIZABETHTOWN TO WHITEVILLE...
MOVING EAST AT 20 MPH.
SOME LOCATIONS IMPACTED INCLUDE BURGAW...ASHTON...CARVERS...
COUNCIL...CURRIE...DELCO...EMERSON...FREEMAN...KELLY...LONG CREEK...
MALPASS CORNER AND MONTAGUE.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3427 7816 3436 7880 3459 7828 3457 7825
3464 7819 3455 7770
TIME...MOT...LOC 2114Z 265DEG 26KT 3454 7822 3445 7839
3440 7863
ZOUZIASSpecial weather statement, Jun 25, 4:38 PM EST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
538 PM EDT TUE JUN 25 2013
NCZ099-252230-
COLUMBUS-
538 PM EDT TUE JUN 25 2013
...A STRONG THUNDERSTORM WILL MOVE ACROSS COLUMBUS COUNTY THROUGH 630
PM EDT...
AT 537 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
NAKINA EXTENDING WEST TOWARD TABOR CITY...OR ABOUT 15 MILES SOUTH OF
WHITEVILLE...MOVING EAST AT 15 MPH.
SOME LOCATIONS IMPACTED INCLUDE BETHEL...BUGHILL...CRUSOE ISLAND...
DULAH...MOLLIE...NAKINA...OLD DOCK...SIDNEY AND TABOR CITY.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3417 7839 3415 7844 3417 7851 3414 7855
3413 7854 3412 7855 3410 7855 3403 7873
3415 7889 3430 7847
TIME...MOT...LOC 2137Z 260DEG 13KT 3413 7862
ZOUZIASSpecial weather statement, Jun 25, 5:07 PM EST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
607 PM EDT TUE JUN 25 2013
NCZ105-106-252245-
COASTAL PENDER-INLAND PENDER-
607 PM EDT TUE JUN 25 2013
...STRONG THUNDERSTORMS WILL MOVE ACROSS PENDER COUNTY THROUGH 645 PM
EDT...
AT 608 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM MAPLE HILL TO WHITE STOCKING TO BURGAW...OR ALONG
A LINE EXTENDING FROM 13 MILES WEST OF NEW RIVER STATION TO 9 MILES
NORTHEAST OF BURGAW TO BURGAW...MOVING EAST AT 15 MPH.
SOME LOCATIONS IMPACTED INCLUDE BURGAW...ASHTON...EDGECOMB...MALPASS
CORNER...MAPLE HILL...MURRAY TOWN...WARDS CORNER...WHITE STOCKING AND
ST. HELENA.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3443 7757 3450 7815 3473 7773 3473 7768
3472 7767 3448 7757 3446 7753
TIME...MOT...LOC 2208Z 278DEG 14KT 3470 7765 3461 7776
3455 7790
ZOUZIASSpecial weather statement, Jun 25, 5:19 PM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
619 PM EDT TUE JUN 25 2013
NCZ099-105-107-109-252245-
COLUMBUS-INLAND BRUNSWICK-INLAND NEW HANOVER-INLAND PENDER-
619 PM EDT TUE JUN 25 2013
...A STRONG THUNDERSTORM ALONG THE BORDER OF BRUNSWICK...NEW
HANOVER...PENDER AND COLUMBUS COUNTIES WILL MOVE SOUTHEAST THROUGH
645 PM EDT...
AT 619 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SANDY CREEK...OR ABOUT 10 MILES NORTHWEST OF LELAND...MOVING
SOUTHEAST AT 20 MPH.
SOME LOCATIONS IMPACTED INCLUDE LELAND...WILMINGTON...CASTLE HAYNE...
CURRIE...DELCO...LONG CREEK...MONTAGUE...PHOENIX...POINT CASWELL...
RIEGELWOOD...SILVER LAKE AND SMITH CREEK.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3422 7785 3421 7785 3412 7792 3431 7829
3449 7816 3438 7773
TIME...MOT...LOC 2216Z 297DEG 17KT 3432 7808
ZOUZIASSpecial weather statement, Jun 25, 6:10 PM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
710 PM EDT TUE JUN 25 2013
SCZ053-260000-
INLAND HORRY-
710 PM EDT TUE JUN 25 2013
...A STRONG THUNDERSTORM WILL MOVE ACROSS HORRY COUNTY THROUGH 800 PM
EDT...
AT 710 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LORIS...OR ABOUT 20 MILES NORTHEAST OF CONWAY...MOVING SOUTH AT 5
MPH.
SOME LOCATIONS IMPACTED INCLUDE ALLSBROOK...BAYBORO...GREEN SEA AND
LORIS.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3406 7879 3396 7890 3404 7908 3420 7896
TIME...MOT...LOC 2310Z 016DEG 5KT 3409 7893
ZOUZIAS
Flood, Columbus
- When
- June 25, 6:22 PM EST to 9:00 PM EST
- Where
- Columbus County, 2.33 mi WSW of Pine Level to 2.67 mi WSW of Pine Level
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- 911 Call Center
- Coordinates
- 34.109, -78.719
Lebanon Church Rd at Will Anderson Rd was closed due to flooding. Water was reported in several homes.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, June 25, 20131 death · 1 event
- Flooding and Hail in Pennsylvania, June 25 to 26, 2013$196,000 · 1 in hail · 74 events
- Hail and Damaging Winds in Ohio, June 25, 2013$696,000 · 1 in hail · 33 events
- Flooding in Iowa, June 25 to 30, 2013$1.3 million · 3 events
- Flash Flood and Damaging Winds in Vermont, June 25, 2013$1.0 million · 55 kt wind · 3 events
- Hail and Damaging Winds in Ohio, June 25, 2013$60,000 · 1.75 in hail · 58 events
- Hail in Nebraska, June 25, 2013$750,000 · 1 in hail · 3 events
- Flash Flooding and Flood in North Dakota, June 25 to 27, 2013$257,000 · 2 in hail · 25 events
- Damaging Winds in Pennsylvania, June 25, 2013$153,000 · 61 kt wind · 31 events
- Tornado and Flash Flooding in Minnesota, June 25 to 27, 2013$230,000 · EF0 · 19 events
- Hail and Damaging Winds in Illinois, June 25, 2013$121,000 · 1.75 in hail · 19 events
- Flash Flood and Damaging Wind in New York, June 25, 2013$260,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 465063.